Mississippi, 2006

Tornadoes in Mississippi, March 13, 2006

March 13, 2006 · NWS JAN · 2 events in 1 county or zone

2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 13, 10:35 AM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 13, 10:35 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST MON MAR 13 2006

.DISCUSSION...STRONG CAP OVER THE AREA WILL HOLD DOWN CONVECTION
UNTIL THE FRONT GETS CLOSER. ONE BAD THING ABOUT THAT IS THAT WITH A
SLIGHTLY SLOWER LINE OF SHOWERS AND THUNDERSTORMS WE WILL BE ABLE TO
HEAT UP EVEN MORE AND SOME AREAS COULD BECOME VERY UNSTABLE. ALREADY
SEEING SOME LOCATIONS APPROACH 80. STILL LOOKS LIKE THE BEST CHANCE
FOR SEVERE WILL LIE UP ACROSS THE NORTHEAST WHILE AREAS ACROSS THE
SOUTHWEST MAY HAVE A HARD TIME SEEING MUCH OF ANYTHING. WILL NEED TO
UPDATE THE FORECAST TO INCREASE TEMPS IN A FEW LOCATIONS AND MAY
ALSO LOWER POPS IN THE SOUTHWEST. THE LINE WILL PUSH INTO THE
JACKSON METRO AROUND 20-21Z TIME FRAME AND ACROSS EASTERN MS AROUND
21-23Z. LAKE WIND ADV LOOKS GOOD AS IS WITH GLH AND GWO BOTH EASILY
GUSTING ABOVE 30 MPH AND HAVE EVEN BEEN SUSTAINED ABOVE 20 MPH. GTR
AND TVR BOTH HAVE ALSO MET CRITERIA STATUS. ZONES AND GRIDS OUT
SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-
     MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-
     MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-MSZ047.

LA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR LAZ007-LAZ008-LAZ009-LAZ015-LAZ016.

AR...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR ARZ074-ARZ075.

&&

CAB
Hazardous weather outlook, Mar 13, 2:03 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CST MON MAR 13 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142003-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
203 PM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST CENTRAL AND
NORTHEASTERN MISSISSIPPI FOR THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING. THE MAIN RISK FROM THESE STORMS WILL BE DAMAGING
WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
MAIN AREA OF CONCERN FOR SEVERE STORMS WILL BE NORTH AND EAST OF
A LINE FROM GRENADA TO PICKENS TO DE KALB. JUST SOUTH OF THAT
LINE AND NORTH OF A LINE FROM JACKSON TO MENDENHALL TO QUITMAN A
FEW ISOLATED SEVERE STORMS ARE POSSIBLE AND THEN SOUTH OF THAT
THERE IS THE THREAT OF A FEW STRONG AND MAYBE EVEN APPROACHING
SEVERE LEVEL.

A STRONG COLD FRONT CONTINUES TO PUSH ACROSS THE REGION AND IT
WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. STRONG
SOUTHERLY WINDS HAVE BROUGHT ABUNDANT AMOUNT OF LOW LEVEL
MOISTURE INTO THE REGION AND WITH TEMPS IN THE UPPER 70S AND
LOWER 80S THE ATMOSPHERE HAS BECOME FAIRLY UNSTABLE.  AS THE
FRONT PUSHES CLOSER IT WILL ACT AS THE FORCE TO HELP STRONG TO
SEVERE STORMS DEVELOP. RIGHT NOW THE MAIN THREAT APPEARS TO BE
DAMAGING STRAIGHT LINE WINDS AND MAYBE SOME LARGE HAIL BUT WITH
LOW LEVEL SHEAR THE GREATEST OVER NORTHEASTERN MISSISSIPPI THERE
WILL BE THE RISK FOR SOME ISOLATED TORNADOES.

...NON PRECIPITATION...
THE TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA THROUGH
THE AFTERNOON. WINDS WILL REMAIN SOUTH AROUND 20 MPH WITH HIGHER
GUSTS OF AROUND 30 MPH FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI.
WINDS WILL BEGIN TO WEAKEN TO BELOW WIND ADVISORY CRITERIA BEFORE
SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Columbus AFB radar (KGWX), 94 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Webster

When
March 13, 2:18 PM CST to 2:21 PM CST
Where
Webster County, 2 mi NNW of Walthall
Rating
F0
Path length
1 mi
Path width
30 yd
Reported by
BROADCAST MEDIA
Coordinates
33.633, -89.300

This weak tornado was witnessed by several people briefly touching down near Legion Lake then dissipating as the storm moved off to the east-northeast.

Tornado, Webster

When
March 13, 2:26 PM CST to 2:28 PM CST
Where
Webster County, 1 mi N of Clarkson
Rating
F0
Path length
1 mi
Path width
30 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
33.650, -89.150

This weak tornado briefly touched down just north of the Clarkson Community and caused minor roof damage to one home and downed a few trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyThe tornado archive for Mississippi, 2006Warnings in Mississippi, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490632, 5490633.